Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 2, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Mar 26, 2025, 5:55 PM CDT for Brooks County, Jim Hogg County, Texas. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2025, 5:55 PM CDT (22:55 UTC)
- Expired
- Mar 26, 2025, 6:06 PM CDT
- In force
- 11 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Brooks County, TX, Jim Hogg County, TX
The radar
The Corpus Christi radar (KCRP), 136 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 801 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
415 WUUS54 KBRO 262255 SVRBRO TXC047-247-262345- /O.NEW.KBRO.SV.W.0002.250326T2255Z-250326T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Brownsville TX 555 PM CDT Wed Mar 26 2025 The National Weather Service in Brownsville has issued a * Severe Thunderstorm Warning for... Southeastern Jim Hogg County in Deep South Texas... West central Brooks County in Deep South Texas... * Until 645 PM CDT. * At 555 PM CDT, a severe thunderstorm was located near Agua Nueva, moving northeast at 15 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Puesta Del Sol Airport and Agua Nueva. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2683 9853 2693 9871 2716 9856 2701 9830 TIME...MOT...LOC 2255Z 216DEG 11KT 2695 9857 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ 60-BE
1 follow-up statement
329 WWUS54 KBRO 262306 SVSBRO Severe Weather Statement National Weather Service Brownsville TX 606 PM CDT Wed Mar 26 2025 TXC047-247-262316- /O.CAN.KBRO.SV.W.0002.000000T0000Z-250326T2345Z/ Jim Hogg TX-Brooks TX- 606 PM CDT Wed Mar 26 2025 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JIM HOGG AND WEST CENTRAL BROOKS COUNTIES IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning has been cancelled. && LAT...LON 2683 9853 2693 9871 2716 9856 2701 9830 TIME...MOT...LOC 2304Z 216DEG 11KT 2698 9855 $$ 60-BE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:57 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Mar 26, 2:57 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
257 PM CDT Wed Mar 26 2025
...New SHORT TERM, LONG TERM, MARINE...
.SHORT TERM...
(Tonight through Thursday night)
Issued at 253 PM CDT Wed Mar 26 2025
Key messages:
* Environmental conditions are becoming more favorable for strong to
severe convection through the short term.
* A flash Flood Watch has been issued for tonight through Friday
morning.
Just the highlights this discussion. A marginal SPC risk will become
slight on Thursday. SPC gives details below.
Extensive deep convection will likely be ongoing across parts of
South Texas Thursday morning, in association with a leading low-
amplitude shortwave impulse. How far south-southeast attendant cold
pool/large-scale outflow is uncertain, with the 12Z NAM displaced
farther northwest than the bulk of preferred guidance. This will
have profound impacts on spatial extent and amplitude of D2 severe
potential. Prior overturning/stabilization is likely to be much more
prominent than indicated by the 12Z NAM.
Some severe wind/embedded hail threat may accompany the leading
convection across deep South Texas and the lower Texas Coast, before
it shifts offshore/weakens through late morning into midday.
Trailing outflow will serve as a focus for renewed development
beyond the higher terrain of northeast Mexico. Confidence is low in
achieving substantial retreat/destabilization north of the outflow.
But with persistence of weak mid-level troughing upstream and
moderate mid-level southwesterlies, renewed severe potential may
occur across parts of South Texas Thursday evening/night with slow-
moving clusters. Embedded supercells could pose a mixed severe
hail/wind threat.
On the precip side, we expect developing and expanding clusters of
heavy showers and thunderstorms through this afternoon. Dry
antecedent soils, slow cell motion and heavy rain will support a
higher flash flood threat. Synoptic scale factors will again support
heavy rainfall on Thursday, but mesoscale factors will influence the
exact timing and location of specific heavy rain opportunities. A
slight to moderate ERO area (above flash flood guidance) will shift
east and south on Thursday
&&
.LONG TERM...
(Friday through next Wednesday)
Issued at 253 PM CDT Wed Mar 26 2025
Key messages:
-Rain comes to an end on Fridy
-Warmer than average temperatures return by Saturday
At the mid-to-upper levels, the long term begins Friday morning with
the base of the trough passing over Deep South Texas and the Rio
Grande Valley, exiting the County Warning Area (CWA) by Friday
evening. Following, a weak mid-upper level ridge will lead to slight
west-northwesterly flow aloft Friday night into Saturday. Zonal flow
returns Saturday night into Sunday before gradually giving way to a
northwesterly flow from the later part of Sunday and into the first
half next week as a subtropical ridge builds off the northwestern
coast of Mexico, moving eastward. As the expanding ridge digs on the
backside of a shortwave trough moving eastward and over north Texas
Sunday night, a cold front will pass through Texas, arriving as a
weakening frontal boundary Monday afternoon, lingering into Tuesday.
At the surface, wet conditions are expected Friday morning with a
medium to high (30-60%) chance of showers and thunderstorms, with
lower chances to the west and higher chances to the east. The
highest chances (60-70%) of convection exist across Brooks and
Kenedy counties. As the trough, discussed above, pulls away Friday
afternoon and evening, chances of showers decrease to 15-40%, with
the lowest chances across the western Northern Ranchlands and Upper
RGV, with less than 15% further west, and the best probabilities
closer to the coast and the barrier islands. Across the CWA, an
additional 0.05-0.35 inch of rain is possible on Friday before
coming to an end. Although heavier showers could result in localized
higher amounts across Brooks and Kenedy counties, as well as the
coastal counties, the LREF and NBM probabilities only yield a 10-15%
chance of amounts exceeding more than 0.75 inches. Mostly dry
conditions return Friday night and for the remainder of the long
term.
Cloud cover should keep high temperatures in the 80s on Friday, but
upper 80s and lower to mid-90s return to much of Deep South Texas
from Saturday onward, with daytime high temperatures running about 5-
10 degrees above average or warmer, particularly further west and
inland (Middle and Upper RGV and Rio Grande Plains). Overnight lows
ranging from the mid to upper 60s further north, and lower 70s
across the RGV, will be the recurring pattern through Monday night.
Winds turn easterly on Monday, holding through Tuesday as a weak
frontal boundary lingers across the region. Southeasterly flow
returns Tuesday into Wednesday, resulting in lows mostly in the
lower 70s Tuesday and Wednesday nights. Wednesday may feature the
warmest day of the long term with highs ranging from near 90 to
upper 90s further west.
&&
.AVIATION...
(18Z TAFS)
Issued at 1229 PM CDT Wed Mar 26 2025
We have MVFR ceilings at KBRO and KHRL with IFR at KMFE. KMFE is
reporting heavy rain with thunderstorms in the vicinity. Moderate
southeast winds. Convection is filling in across the area this
afternoon, with activity expected to persist well into this
evening and tonight. As a result, aviation conditions will likely
be degraded, with cloud to ground lightning and gusty winds an
additional concern for ground operations. Stronger cells near the
aerodromes do have a small potential for producing hail and brief
downbursts of rain.
&&
.MARINE...
Issued at 253 PM CDT Wed Mar 26 2025
Tonight through Thursday night...A tighter pressure gradient will
strengthen winds and build seas through Thursday night. Small craft
may need to exercise caution at times, and we may need a small craft
advisory at some point if wave heights poke above 7 feet. Unsettled
weather will generate scattered showers and thunderstorms tonight
through Thursday night.
Friday through next Wednesday...Small Craft Exercise Caution (SCEC)
headlines, possibly Small Craft Advisories, could persist through
Friday night, particularly across the offshore (20-60 nm) Gulf
waters, as moderate to fresh southeasterly winds continue to
generate moderate moderate (4-6 feet, possibly 7 feet for the
offshore waters) as a tightened pressure gradient continues
offshore behind the departing trough and incoming high pressure.
The gradient weakens and winds diminish to gentle to moderate on
Saturday with slight to moderate seas continuing for most of the
rest of the long term. Winds and seas may build once again by the
middle of next week. Chances of showers and thunderstorms
diminishing significantly throughout Friday, with dry weather
returning Friday evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE 71 82 68 80 / 60 40 80 50
HARLINGEN 68 85 66 84 / 60 50 80 50
MCALLEN 72 88 70 88 / 70 60 80 50
RIO GRANDE CITY 69 84 66 86 / 70 70 80 40
SOUTH PADRE ISLAND 70 76 67 75 / 50 40 80 50
BAYVIEW/PORT ISABEL 69 81 66 80 / 50 40 80 50
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch from 7 PM CDT this evening through Friday morning
for TXZ248>251-351-451.
GM...None.
&&
SHORT TERM...54-BHM
LONG TERM....65-Irish
AVIATION...54-BHMIn the hours before
Special weather statement, Mar 26, 12:39 PM CDT, 5 hours 16 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1239 PM CDT Wed Mar 26 2025
TXZ353-261830-
Northern Hidalgo TX-
1239 PM CDT Wed Mar 26 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HIDALGO COUNTY
THROUGH 130 PM CDT...
At 1239 PM CDT, Doppler radar was tracking a strong thunderstorm over
Red Gate, or near Linn, moving north at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Linn, Edinburg South Texas International Airport
Edinburg South Texas International Airport, Hargill Elementary, San
Manuel, Red Gate, and Hargill Reservoir.
This includes US Highway 281 between mile markers 748 and 764.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2645 9805 2645 9806 2644 9806 2646 9822
2668 9832 2673 9802 2649 9800 2645 9800
2645 9799 2644 9799
TIME...MOT...LOC 1739Z 169DEG 19KT 2650 9813
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
60-BESpecial weather statement, Mar 26, 12:54 PM CDT, 5 hours 1 minute before
Special Weather Statement
National Weather Service Brownsville TX
1254 PM CDT Wed Mar 26 2025
TXZ249-261830-
Jim Hogg TX-
1254 PM CDT Wed Mar 26 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN JIM HOGG COUNTY
THROUGH 130 PM CDT...
At 1254 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles southeast of South Fork Estates, or 13 miles north of Agua
Nueva, moving north at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hebbronville, Las Lomitas, Gruy Stadium, Hebbronville Border Patrol
Station, Jim Hogg County Airport, Hebbronville High School, and South
Fork Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2734 9855 2734 9852 2727 9852 2726 9853
2726 9852 2724 9850 2724 9849 2714 9849
2714 9848 2704 9847 2702 9872 2735 9880
2736 9863 2734 9862 2734 9859 2736 9859
2736 9855
TIME...MOT...LOC 1754Z 174DEG 23KT 2710 9864
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
60-BESpecial weather statement, Mar 26, 1:03 PM CDT, 4 hours 52 minutes before
Special Weather Statement
National Weather Service Brownsville TX
103 PM CDT Wed Mar 26 2025
TXZ248-252-261830-
Zapata TX-Starr TX-
103 PM CDT Wed Mar 26 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN STARR AND
SOUTHEASTERN ZAPATA COUNTIES THROUGH 130 PM CDT...
At 102 PM CDT, Doppler radar was tracking a strong thunderstorm over
Roma High School, or near Roma, moving north at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
New Falcon, La Rosita, Roma Creek, Roma High School, Salineno, Falcon
State Park, Garceno, El Sauz, Falcon Dam, and Roma City Hall.
This includes US Highway 83 between mile markers 784 and 814.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2673 9916 2667 9880 2637 9891 2639 9893
2637 9894 2638 9895 2639 9895 2640 9896
2639 9901 2641 9902 2641 9905 2643 9911
2644 9910 2648 9909 2652 9913 2654 9917
2657 9917 2659 9918
TIME...MOT...LOC 1802Z 190DEG 13KT 2648 9902
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
60-BESpecial weather statement, Mar 26, 3:57 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Brownsville TX
357 PM CDT Wed Mar 26 2025
TXZ249-252-262130-
Jim Hogg TX-Starr TX-
357 PM CDT Wed Mar 26 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN JIM HOGG AND NORTH
CENTRAL STARR COUNTIES THROUGH 430 PM CDT...
At 356 PM CDT, Doppler radar was tracking a strong thunderstorm near
Viboras, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Viboras and San Rafael Ranch Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2692 9881 2681 9842 2680 9842 2657 9893
2669 9899
TIME...MOT...LOC 2056Z 225DEG 8KT 2666 9892
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
68Special weather statement, Mar 26, 4:29 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Brownsville TX
429 PM CDT Wed Mar 26 2025
TXZ249-252-262200-
Jim Hogg TX-Starr TX-
429 PM CDT Wed Mar 26 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN JIM HOGG AND NORTH
CENTRAL STARR COUNTIES THROUGH 500 PM CDT...
At 428 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Agua Nueva, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Viboras, Puesta Del Sol Airport, and Agua Nueva.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2662 9877 2670 9896 2706 9876 2689 9842
TIME...MOT...LOC 2128Z 212DEG 16KT 2683 9868
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
60-BESpecial weather statement, Mar 26, 4:56 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Brownsville TX
456 PM CDT Wed Mar 26 2025
TXZ249-262245-
Jim Hogg TX-
456 PM CDT Wed Mar 26 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN JIM HOGG COUNTY
THROUGH 545 PM CDT...
At 455 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Agua Nueva, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Puesta Del Sol Airport and Agua Nueva.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2694 9842 2678 9858 2678 9879 2680 9882
2708 9868
TIME...MOT...LOC 2155Z 214DEG 16KT 2682 9870
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
60-BEThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 1:07 AM CDT | Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 59 hr |
| Mar 26, 12:21 PM CDT | Special Weather Statement | BRO | Hidalgo | 24 min |
| Mar 26, 12:25 PM CDT | Special Weather Statement | BRO | Jim Hogg | 35 min |
| Mar 26, 12:39 PM CDT | Special Weather Statement | BRO | Hidalgo | 51 min |
| Mar 26, 12:54 PM CDT | Special Weather Statement | BRO | Jim Hogg | 36 min |
| Mar 26, 1:03 PM CDT | Special Weather Statement | BRO | Starr | 27 min |
| Mar 26, 3:57 PM CDT | Special Weather Statement | BRO | Starr | 33 min |
| Mar 26, 4:29 PM CDT | Special Weather Statement | BRO | Jim Hogg | 31 min |
| Mar 26, 4:56 PM CDT | Special Weather Statement | BRO | Jim Hogg | 49 min |
| Mar 26, 5:09 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.